Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2023, 4:11 PM MDT for 4 counties in Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2023, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 9, 2023, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS55 KPUB 092211
SVRPUB
COC009-011-071-089-092245-
/O.NEW.KPUB.SV.W.0087.230609T2211Z-230609T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
411 PM MDT Fri Jun 9 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Otero County in southeastern Colorado...
Northwestern Baca County in southeastern Colorado...
Northeastern Las Animas County in southeastern Colorado...
Southwestern Bent County in southeastern Colorado...
* Until 445 PM MDT.
* At 410 PM MDT, severe thunderstorms were located along a line
extending from 10 miles south of Higbee to 10 miles north of Kim,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pritchett and Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3797 10314 3728 10281 3729 10344 3767 10362
TIME...MOT...LOC 2210Z 255DEG 22KT 3762 10350 3739 10341
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KT2 follow-up statements
465 WWUS55 KPUB 092223 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 423 PM MDT Fri Jun 9 2023 COC009-011-071-089-092245- /O.CON.KPUB.SV.W.0087.000000T0000Z-230609T2245Z/ Otero CO-Baca CO-Las Animas CO-Bent CO- 423 PM MDT Fri Jun 9 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN OTERO...NORTHWESTERN BACA...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES... At 422 PM MDT, severe thunderstorms were located along a line extending from 8 miles south of Higbee to 11 miles north of Kim, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pritchett and Higbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3797 10314 3728 10281 3729 10334 3771 10356 TIME...MOT...LOC 2222Z 252DEG 21KT 3765 10341 3741 10330 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KT
742
WWUS55 KPUB 092243
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT Fri Jun 9 2023
COC009-011-071-089-092253-
/O.EXP.KPUB.SV.W.0087.000000T0000Z-230609T2245Z/
Otero CO-Baca CO-Las Animas CO-Bent CO-
443 PM MDT Fri Jun 9 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO...
NORTHWESTERN BACA...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT
COUNTIES WILL EXPIRE AT 445 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3797 10314 3728 10281 3729 10334 3771 10356
TIME...MOT...LOC 2243Z 255DEG 22KT 3768 10327 3744 10316
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:06 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 9, 3:06 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 306 PM MDT Fri Jun 9 2023 .SHORT TERM...(This evening through Saturday) Issued at 246 PM MDT Fri Jun 9 2023 Key messages: 1) Strong to severe thunderstorms possible across the southeast plains through this evening. Thunderstorms initiated across the southeast mountains this afternoon and will continue to push eastward into the southeast plains through the late afternoon and evening. Best CAPE still resides across the southeast plains where ML CAPEs are still 1000- 1500+ J/kg. Expect an uptick in thunderstorm strengths as they push east of the I-25 corridor. With DCAPE on the order of 1000-1400 J/kg, damaging winds in excess of 60 mph will be the primary risk. Better deep layer shears across the southern plains may favor better storm organization and strengths with straight line hodographs suggest splitting supercells will be possible through the afternoon though deep layer shears are marginal. Hail up to around 1 inch in diameter will be possible, especially closer to the mountains. Locally heavy rainfall and lightning will also be possible, but with better storm motions, flash flooding may be limited to urban areas and locations with more susceptible or saturated soils. Thunderstorms will move eastward with more of a gusty wind threat as they push eastward into southwest KS into a developing MCS later this evening. Majority of thunderstorm activity should exit Colorado by 8 PM...however some lingering showers could persist across the mountains and far eastern plains until midnight. Saturday should see less thunderstorm activity, though northerly winds across the plains behind a boundary will eventually shift from an easterly direction during the late afternoon and evening, bringing 50 dew points back westward into the mountains into Sat evening. For now, CAPEs look lower with values up to around 1000 J/kg across northern sections of the area. Another weak wave evident in PV fields will help trigger showers and thunderstorms again Saturday afternoon with the best coverage across northern sections of the southeast plains and the Palmer Divide region where wind and marginal severe hail will be the primary storm risks. -KT .LONG TERM...(Saturday night through Friday) Issued at 246 PM MDT Fri Jun 9 2023 Key messages: 1) A few lingering showers and thunderstorms will continue to dissipate into the late evening hours on Saturday, mainly over the far eastern plains. 2) On Sunday, a cold front will move through with developing showers and thunderstorms. There could also be some stronger storms, or even a few severe storms by late afternoon/evening, mainly over the Palmer Divide. 3) On Monday and Tuesday, PM thunderstorms will develop, some thunderstorms could become strong, or even severe over the plains. Thunderstorms may continue through the night on Tuesday and into Wednesday, mainly over plains. 4) On Wednesday through Friday, showers and thunderstorms could be more widely scattered each day, with less chance of severe storms but a possible flash flood concern for some areas. Detailed discussion: Saturday evening... Isolated afternoon convection will move out over the plains by later in the evening and a few of these storms have the possibility of becoming strong or even severe as they continue to move over the far eastern plains near the KS border where there is going to be better MUCAPE of around 1200 J/kg over Kiowa County, along with higher dewpoints and bulk shear between 30 to 35 kts. HRRR is also alluding to the development of a MCS over Kit Carson/Cheyenne counties where the most southern storms could affect Kiowa County and produce strong and gusty outflow winds that may reach severe criteria. It also is targeting Baca County for a stronger storm with winds over 50 kts right around the same time at 7 PM. In addition, higher DCAPE and steeper low-level lapse rates could also aid in stronger outflows. With a consensus of the CAMs, it does appear that all convection should moving out of the CWA by around 9 to 10 PM. Skies will continue to clear for most areas. An outflow boundary may also expedite the timing of a cold frontal boundary associated with the area of low pressure upstream, which looks to push through during the early morning hours on Sunday, and winds will switch out of the northeast over the plains. Sunday... There will be an upper level low centered over southwest California, and a major shortwave downstream with an associated area of low pressure over the Great Lakes region which will send down a cold frontal boundary through during the early morning hours on Sunday and keep winds relatively out of the north throughout the day. The lift provided with the boundary will help to initiate convection during the late morning hours and throughout the afternoon. As the U/L low pressure over southern California continues to send up more mid level moisture, and higher CAPE remains over a good portion of the plains, especially along the I-25 corridor, there could be stronger storms that form over the southeastern mountains and then move out over the adjacent plains. The best MUCAPE will be located over the Palmer Divide of values near 2500 J/kg by 3 PM. Moreover, bulk shear will be increasing substantially out of the southwest, with 40-50+ kts showing up in the NAM12. With this in mind, the environment could become primed for some potentially severe thunderstorms over areas of the I-25 corridor by late afternoon through the early evening, especially over the Palmer Divide where there is better CAPE. Main threat with these storms given better DCAPE and inverted V soundings would be very strong and gusty outflow winds of 60 to 70 mph possible, along with moderate to large size hail of an inch in diameter or greater. With better bulk shear in place, a severe storm could also form over the Wet Mountains and move out over southern Pueblo County, and could produce large hail of up to 2 inches in diameter if this occurs. Thunderstorms may persist into the late evening hours over the plains but should begin to weaken as they move eastward over a less favorable environment. Northerly winds will keep things cool on Sunday, with temperatures being around 10 degrees below the seasonal average. Monday through Tuesday... The belt of better CAPE is going to remain over the plains into Monday as the area of the low pressure to the southwest continues to advect up more moisture in the mid levels over the region from the southwest as it continues to slowly advance to the northeast over the Great Basin. This U/L low will continue to fill and be absorbed into a minor shortwave trough the will move over into Tuesday and keep the residual moisture in place. Given the synoptic processes in place and convection initiating over the mountains from orographic lifting and then moving east, there will likely still be some severe thunderstorms possible for both days, especially towards the late afternoon and early evening hours as the low and mid levels become the most destabilized. The northerly flow at the surface will continue and be reinforced by the minor shortwave moving over which will keep things on the cooler side for the region into Tuesday. Given the amount of moisture in place, along with the shortwave moving over the region, convection could also continue into the nighttime hours on Tuesday into Wednesday morning. Wednesday through Friday... Ensemble and deterministic models generally agree with an area of troughing over the northwest that will continue to progress eastward through this period, and ridging over the Great Plains, which will keep the northwesterly flow at the 500 mb level in place and a shortwave propagating through by the late part of the week. This will allow for some more widely scattered showers and thunderstorms to develop over the higher terrain by early afternoon, and then get pushed out over the plains by later in the afternoon and evening for each of these days. With some drier air moving in due to downsloping winds, the lower levels will not be as unstable throughout the course of the day over the plains, so there will be a lesser chance of severe storms, however, training storms over the higher terrain could present a concern for possible burn scar flash flooding for these areas. Also, the downsloping winds out of the west and the ridge building in downstream will help to warm up things considerably by the end of the week, with temperatures back near the seasonal average for most (and perhaps slightly above for the plains) by Thursday. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 246 PM MDT Fri Jun 9 2023 Thunderstorms will be possible at KCOS through 00z before activity gradually shifts east of the terminal during the early evening. Winds will be convectively driven through the afternoon with localized gusts up to 40 kts possible near the stronger storms. Wind directions could be erratic but will settle out to a northerly component once convection moves east of the area. Thunderstorms will develop over the mountains in the afternoon with a fairly good chance for TSRA in the vicinity of the terminal during the afternoon. KPUB will be less likely to be directly impacted by TSRA this afternoon but will likely see convectively driven wind gusts this afternoon once thunderstorms roll east of the terminal. Erratic gusts up to 40 kts will be possible near thunderstorms and directions could be variable as storms push east of the terminal but will likely settle in on a northwesterly component with speeds under 10 kts after they roll eastward. Winds on Saturday will remain light before shifting to an easterly component in the afternoon with a much lower chance for VCTS to impact the terminal. KALS will see gusty southwest winds this afternoon from high based cloud cover but will be less likely to see VCSH or VCTS. Winds will decrease by early evening and remain light through Saturday morning. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Jun 9, 11:42 AM MDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Fri Jun 9 2023 COZ058>089-093>099-101745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Fri Jun 9 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Storms will form over the mountains before moving east, intensifying as the near the Kansas border. Some storms may become strong to severe, and will be capable of producing hail up to the size of quarters and strong outflow winds in excess of 60 mph. Storms will move east and out of the area by 8 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily showers and thunderstorms will continue each afternoon and evening through next week. Main concerns will be localized heavy rain and flash flooding, though increasing chances for strong to severe storms are expected across the plains Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Special weather statement, Jun 9, 3:25 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
325 PM MDT Fri Jun 9 2023
COZ088-094-092200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
325 PM MDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of eastern Las Animas
County through 400 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Branson, or 32 miles north of Des Moines, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kim and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Brief funnel clouds possible.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 10393 3730 10405 3756 10405 3764 10385
3764 10359 3700 10309 3700 10365
TIME...MOT...LOC 2124Z 240DEG 14KT 3723 10386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 9, 3:28 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
328 PM MDT Fri Jun 9 2023
COZ081-085-092200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
328 PM MDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southwestern El Paso
County through 400 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Peterson AFB, Cimarron Hills and
Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3875 10492 3883 10495 3887 10492 3886 10465
3861 10482
TIME...MOT...LOC 2128Z 292DEG 7KT 3876 10486
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jun 9, 3:32 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Fri Jun 9 2023
COZ084-085-092200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
332 PM MDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of east central El Paso
County through 400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Yoder, or 28 miles east of Colorado Springs, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yoder, Truckton and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3877 10451 3894 10442 3895 10412 3886 10410
3869 10415 3866 10432
TIME...MOT...LOC 2132Z 292DEG 6KT 3879 10430
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jun 9, 3:50 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT Fri Jun 9 2023
COZ093-092215-
La Junta Vicinity/Otero County CO-
350 PM MDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southwestern Otero
County through 415 PM MDT...
At 350 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timpas, or 23 miles southwest of La Junta, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3771 10388 3777 10397 3800 10380 3783 10356
TIME...MOT...LOC 2150Z 226DEG 19KT 3778 10389
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSSpecial weather statement, Jun 9, 3:55 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
355 PM MDT Fri Jun 9 2023
COZ093-094-097-092230-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
355 PM MDT Fri Jun 9 2023
...Strong thunderstorms will impact portions of southeastern Otero,
eastern Las Animas and southwestern Bent Counties through 430 PM
MDT...
At 355 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Timpas to 9 miles northwest
of Kim to 10 miles northeast of Branson. Movement was northeast at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kim, Branson and Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3731 10362 3756 10377 3787 10351 3728 10316
3700 10342 3700 10393
TIME...MOT...LOC 2155Z 218DEG 12KT 3756 10368 3731 10351 3708 10372
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 9, 4:05 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Fri Jun 9 2023
COZ077>079-083-092245-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
405 PM MDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southeastern Fremont
and northeastern Custer Counties through 445 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Florence, or 13 miles northwest of Junkins Burn
Scar, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Junkins Burn Scar, Florence, Canon City and Wetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3821 10539 3842 10530 3838 10500 3812 10511
TIME...MOT...LOC 2205Z 280DEG 6KT 3828 10528
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jun 8, 9:06 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 9, 12:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 9, 12:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jun 9, 1:13 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jun 9, 1:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 9, 1:20 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jun 9, 1:32 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Jun 9, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 31 min |
| Jun 9, 2:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 9, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 9, 2:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 9, 2:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jun 9, 2:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jun 9, 2:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 9, 3:05 PM MDT | Special Weather Statement | PUB | Teller | 55 min |
| Jun 9, 3:07 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jun 9, 3:25 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 9, 3:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 9, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 9, 3:41 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 93 min |
| Jun 9, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jun 9, 3:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jun 9, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 9, 4:05 PM MDT | Special Weather Statement | PUB | Custer | 40 min |
| Jun 9, 4:28 PM MDT | Special Weather Statement | PUB | 47 min | |
| Jun 9, 4:46 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jun 9, 5:26 PM MDT | Special Weather Statement | PUB | Baca, Bent, Prowers | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.